Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 8, 2021Clarke County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 8, 2021, 3:19 PM CDT for Clarke County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 3:19 PM CDT (20:19 UTC)
Expired
Jun 8, 2021, 4:00 PM CDT
In force
41 min
Issued by
NWS Mobile, AL

County Clarke County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

634 
WWUS84 KMOB 082019
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
319 PM CDT Tue Jun 8 2021
 
ALZ053-082100-
Clarke AL-
319 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CLARKE COUNTY UNTIL 400 PM CDT...

At 318 PM CDT, the strong thunderstorm was located 8 miles southeast
of Putnam, or 10 miles west of Thomasville, moving northeast at 50
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Coffeeville.

LAT...LON 3173 8786 3175 8810 3176 8811 3192 8807
      3192 8806 3193 8805 3194 8807 3199 8806
      3199 8773
TIME...MOT...LOC 2018Z 206DEG 42KT 3195 8791 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:31 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 8, 2:31 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
231 PM CDT Tue Jun 8 2021

.NEAR TERM /Now Through Wednesday/...An upper trof centered from
the mid Mississippi River valley into eastern Texas/western
Louisiana continues to lift slowly northeastward, with the axis of
the southern portion of the trof advancing into Mississippi on
Wednesday. A broad upper ridge which extends from the coast of the
Carolinas to across the northern Florida peninsula into the
central Gulf meanwhile weakens slightly. A surface ridge remains
oriented along the northern Gulf coast and maintains a southerly
flow over the forecast area.  A layer of drier air (seen best in
850-700 mb dewpoints) likely a consequence of subsidence
associated with the upper ridge is advected into the southeastern
portion of the area overnight, then moisture in this layer
recovers over the southeastern portion during the day on
Wednesday. A series of shortwaves continue to move across the
area through the period, which along with daytime heating will
lead to convective initiation, although the coverage will be
impacted by the drier air moving into the southeastern portion of
the area. For the rest of this afternoon will have likely pops
over interior areas with chance pops mainly over the coastal
counties. Dry conditions are expected this evening over the
western Florida panhandle and extreme south central Alabama while
isolated to scattered showers/storms will linger elsewhere. Dry
conditions follow for the overnight hours areawide. Chance to
likely pops follow for Wednesday along and west of I-65 with pops
tapering to slight chance mainly over the western Florida
panhandle. MLCAPE values this afternoon of 2000-2500 J/kg with
modest shear will support some strong storms during the remainder
of the afternoon. MLCAPE values of 2000-2500 J/kg will be possible
west of I-65 on Wednesday while values east of I-65 will be
1000-1500 J/kg due to the moisture distribution noted earlier.
Shear values remain generally low, though could see some strong
storms Wednesday as well. Lows range from the lower 70s inland to
the mid 70s at the coast. Highs on Wednesday range from the mid
80s to lower 90s. Based on beach reports and onshore swell, have
opted to maintain a High Risk of rip currents along the Alabama
and western Florida beaches through Wednesday night. /29

&&

.AVIATION...
18Z issuance...MVFR to VFR conditions prevail through the period
with the lower ceilings and visibility typically with showers and
storms or patchy overnight fog. Southerly winds 5 to 15 knots
become light tonight then increase to 5 to 10 knots on Wednesday.
/29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
     266.

FL...High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 8, 1:41 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
141 PM CDT Tue Jun 8 2021

ALZ053-055-081930-
Clarke AL-Monroe AL-
141 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES UNTIL 230 PM
CDT...

At 140 PM CDT, the strong thunderstorm was located 5 miles west of
Uriah, or 14 miles southwest of Frisco City, moving north at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Uriah.

LAT...LON 3168 8735 3125 8750 3125 8752 3123 8754
      3125 8766 3130 8771 3130 8776 3129 8777
      3130 8779 3129 8779 3128 8778 3127 8779
      3128 8782 3161 8774
TIME...MOT...LOC 1840Z 193DEG 17KT 3129 8760
Special weather statement, Jun 8, 2:00 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jun 8 2021

ALZ262-264-FLZ201-081945-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
200 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, the strong thunderstorm was located 6 miles east of
Bay Minette, moving north at 35 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Bay Minette and Stapleton.

LAT...LON 3064 8782 3091 8777 3100 8755 3059 8760
TIME...MOT...LOC 1859Z 190DEG 32KT 3085 8767
Special weather statement, Jun 8, 2:11 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
211 PM CDT Tue Jun 8 2021

ALZ051-082000-
Choctaw AL-
211 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CHOCTAW COUNTY UNTIL 300 PM CDT...

At 210 PM CDT, the strong thunderstorm was located 8 miles northeast
of Crandall, or 11 miles west of Butler, moving north at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lisman.

LAT...LON 3231 8824 3228 8813 3192 8832 3196 8847
      3231 8842
TIME...MOT...LOC 1910Z 197DEG 18KT 3203 8840
Special weather statement, Jun 8, 2:23 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 PM CDT Tue Jun 8 2021

ALZ052-082015-
Washington AL-
223 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON COUNTY UNTIL 315 PM CDT...

At 223 PM CDT, the strong thunderstorm was located over Saint
Stephens, or 8 miles west of Jackson, moving north at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Saint Stephens, Wagarville and Leroy.

LAT...LON 3158 8805 3158 8803 3157 8802 3157 8804
      3154 8798 3153 8797 3153 8795 3152 8793
      3151 8792 3141 8801 3147 8814 3159 8807
TIME...MOT...LOC 1923Z 201DEG 19KT 3151 8803
Special weather statement, Jun 8, 2:56 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Tue Jun 8 2021

ALZ053-082045-
Clarke AL-
256 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL CLARKE COUNTY UNTIL 345 PM CDT...

At 256 PM CDT, the strong thunderstorm was located 5 miles northeast
of Saint Stephens, or 8 miles northwest of Jackson, moving north at
10 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central Clarke
County.

LAT...LON 3172 8786 3153 8793 3154 8798 3157 8804
      3157 8802 3159 8803 3159 8806 3160 8808
      3162 8807 3165 8809 3166 8809 3166 8808
      3173 8809
TIME...MOT...LOC 1956Z 196DEG 11KT 3160 8800
Special weather statement, Jun 8, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
319 PM CDT Tue Jun 8 2021

ALZ053-082100-
Clarke AL-
319 PM CDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CLARKE COUNTY UNTIL 400 PM CDT...

At 318 PM CDT, the strong thunderstorm was located 8 miles southeast
of Putnam, or 10 miles west of Thomasville, moving northeast at 50
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Coffeeville.

LAT...LON 3173 8786 3175 8810 3176 8811 3192 8807
      3192 8806 3193 8805 3194 8807 3199 8806
      3199 8773
TIME...MOT...LOC 2018Z 206DEG 42KT 3195 8791

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:02 AM CDTSpecial Weather StatementMOBConecuh43 min
Jun 8, 12:12 PM CDTSpecial Weather StatementMOBMonroe48 min
Jun 8, 12:22 PM CDTSpecial Weather StatementMOBMonroe38 min
Jun 8, 12:36 PM CDTSevere Thunderstorm WarningMOBMonroe39 min
Jun 8, 12:37 PM CDTSpecial Weather StatementMOBMonroe38 min
Jun 8, 1:11 PM CDTSpecial Weather StatementMOBButler, Wilcox94 min
Jun 8, 1:14 PM CDTSpecial Weather StatementMOBEscambia46 min
Jun 8, 1:15 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox45 min
Jun 8, 1:41 PM CDTSpecial Weather StatementMOBMonroe49 min
Jun 8, 2:00 PM CDTSpecial Weather StatementMOBBaldwin45 min
Jun 8, 2:11 PM CDTSpecial Weather StatementMOBChoctaw49 min
Jun 8, 2:16 PM CDTSevere Thunderstorm WarningMOBClarke44 min
Jun 8, 2:18 PM CDTSevere Thunderstorm WarningMOBChoctaw42 min
Jun 8, 2:23 PM CDTSpecial Weather StatementMOBWashington52 min
Jun 8, 2:32 PM CDTSevere Thunderstorm WarningMOBWashington43 min
Jun 8, 2:46 PM CDTSevere Thunderstorm WarningMOBClarke44 min
Jun 8, 2:56 PM CDTSpecial Weather StatementMOBClarke49 min
Jun 8, 3:54 PM CDTSpecial Weather StatementMOBCovington66 min
Jun 8, 11:01 AM CDTSpecial Weather StatementMOBEscambia44 min
Jun 8, 11:48 AM CDTSpecial Weather StatementMOBSanta Rosa42 min
Jun 8, 1:06 PM CDTSpecial Weather StatementMOBWayne39 min
Jun 8, 1:30 PM CDTSpecial Weather StatementMOBWayne45 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.